I'm 46 yrs. old and had been diagnosed with Coronary Artery Disease [CAD] last year with 80% blockage in right anterior descending artery and 20% in some surrounding arteries.
Had one Drug-Eluding Stent inserted [Taxus Express Two from Boston Scientific] in the main artery July 2007, Cleveland Clinic Foundation.
Sent home with 75 mg Plavix and 20 mg Simvastatin. All went fine, back to normal excercise in about 2 wks..Previously prescribed Lisinopril 20 mg for HBP[borderline] about a year earlier. Also on the TLC Diet!
5 wks. later I got blood done and it was excellent.
High trigllycerides and low HDL's are genetic for the family.
Chol.-127 from 230
Trig-139 from 300
HDL-24 could never get this higher and still can't!
LDL- 75 from about 165
7 weeks into statin therapy I had some of the most commom side effects to the drug or drugs. Mood swings, dizzIness, back pain and pain in feet, soreness in leg muscles/ribs, sweating/hot flashes, blurry vision that could last for 3-4 days and so on. Can't live like this. Total BS!
Changed some meds. around like bp med.. so I could isolate my problem. I felt I was having panic attacks 2 hrs. after taking my Plavix, Simvastatin and Lisinopril, oh...and QVAR inhaler,still freaking out!
Stopped inhaler..same problem existed.
Also taking Centrum Silver Multi -Vitamin once daily.
My doc told me it was the statin drug and reduce dose to 1/2 ,10mg. Now I have less protection than before against build-up. I still had problems with the statin and it put me on my *** for about 7 months. No excercise or anything for seven months. I just could'nt work through the medicines side effects. He said take it or die!
I had enough of this b.s. and went off it completely but slowly my BW figures began to climb ''chol 127 to 153. Didn't want to see it rise any further.
So back on a 1/2 dose of statin. I never quit the Plavix and Asprin and am still on it [16 mo's after my stent]. He will take me off it in April 09, so he says. If he doesn't I will go off it myself. I did forget to mention memory problems and leg cramps in both back of thighs and calves...worse than charlie horses I will add. Very, very nasty crap to deal with. My regular doctor said the cramps could be from alcohol [ right].
It's now November and I got fed up with their b.s. and went to RYR. Been on it for 4 wks. and my numbers improved very well.
Chol -175 could be lower
Trig - 138
LDL -125 needs to be lowered
I still have some sweating, mild leg soreness, [less cramps] and still some lock-ups with the short term memory and as for the blurry vision?, I think that kind of left me for the most part. I am still on Plavix, Lisinopril and Red Yeast Rice [Cholestene from High Performance Formulas 1200mg x2 = 2.4 grams/day].
Orginally my doc had me take my Statin at bed time, so I continued the same with RYR.
I've been researching for weeks and have found many people that can't tolerate RYR, are going to Guggul, Policosonal, Beta Sisterol, Niacin...won't touch this and Omega-3's and Omega 3-6-9, have this already.
I've been on the TLC DIET ever since my stent placement
, still can't bring the weight down.
I was reading another post here where someone mentioned the RYR had to be the right type, as to steer away from any side effects, and that person mentioned Hypocol? I will check into this. Is the brand I'm currently on any good?
Also, another person mentioned checking to see if the ''manfacturer is USP certified, and does the manufacturing assurance control supersede USP and NF [National Formulary specifications'' ? What does all this mean?
This is why I question if I'm taking the correct RYR product.
I did call the company and they did say they're USP certified. Not labeled on the bottle though. Can anyone give me some professional type of input on any of my questions?
Am I making the right choice because I have a stent, Statins vs. Natural Meds., or does this not matter.
Never had a heart attack, no pain, nothing. They just found blockage and even told me my arteries looked good, are elastic the way they should be and I had a strong heart.
I was taking a physical for Flight School actually. Now my meds are in the way of my dream. Had to return my loan for the training...bummer! Should I try a more pure form of RYR ? How about Guggul or Policosanol? Need to do some more lowering of my BW.
Any known side effects to these two meds.? Any help would be greatly appreciated.